MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN STRAIGHT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN STRAIGHT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M00202175424P0
Medical Device Problem Codes Material Frayed (1262); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to intervascular from the health facility that during a surgical procedure, a disintegration of the prosthesis occurred while suturing.It was described as a fraying.Another prosthesis was used to complete the surgery.Complaint #(b)(4).
 
Additional Manufacturer Narrative
(4109/213) the review of historical data indicated that no other complaint was reported for the same sterilization lot number 24l20.(3331/3233) a review of the device history records is ongoing, results are pending.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Additional Manufacturer Narrative
Corrected data: on block h1, "type of reportable event" has been updated from serious injury to malfunction.Following completion of the investigation, the fraying was determined to be most likely due to an use error, i.E.Cutting of the prosthesis with scissors, which deviates from the instructions for use.As the fraying was not caused by an intrinsic defect and did not lead to, nor could reasonably have led to, a serious deterioration of health, the event does not meet the mdr definition of a serious injury.The classification has therefore been updated to malfunction.Narrative: (3331/213) the device history records review concluded that there was no non conformance / planned deviation in relation with the event reported.(4112/4248) the case and its investigation have been reviewed by the medical affairs department who concluded that:"as made clear in the ifu, hemashield platinum woven double velour vascular graft should be cut to the size required with cautery, not with scissors at described by the surgeon.The surgical technique utilized may have been the cause of the procedural delay." (4110/213) the occurrence rate was calculated for similar events on the same product family (hemashield graft and patch) for the period 01-nov-2024 to 31-oct-2025.The calculated occurrence rate is (b)(4), which is below the anticipated occurrence rate (maximum) of (b)(4).(10/213) the involved device which was contaminated was sent to an external and independent laboratory for examination, macroscopic analysis did not reveal any macroscopic defects in textile structure.One thread was observed out of the structure at one extremity where the graft was cut by scissors as indicated by the user.(4111/4248) communication with the end user confirmed that there was no visual defect on the graft before use and the use of scissors to cut the graft.It was also indicated that the prosthesis was stored in its primary and secondary packaging in a temperature-controlled room (< 25°c) where the implantable medical devices are stored, near the operating rooms.The incident did not cause any major delay.The prosthesis came unstitched as soon as the first anastomosis threads were passed.The surgeon changed the prosthesis, reportedly, it took 5 minutes at the most.(18) based on the investigation findings the probable cause of the event is related to the cutting of the prosthesis with scissors.Indeed, as per instruction for use of hemashield platinum woven vascular grafts, due to their intrinsic weaving pattern, woven grafts are more prone to fraying.The warning section states that woven grafts should not cut with scissors or scalpels to limit the risk of graft fraying.In addition, the section directions for use of the ifu stated the following: ¿as with all the woven products, the hemashield platinum woven vascular grafts should be cut with a low temperature disposable cautery (e.G., 900°f / 500°c) to minimize fraying".
 
Event or Problem Description
Complaint # (b)(4).

Brand Name
HEMASHIELD PLATINUM WOVEN STRAIGHT
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
clemence vaneenoge
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key23017190
Report Number1640201-2025-0000023
Device Sequence Number13203723
Product Code MAL
UDI-Device Identifier00384401018223
UDI-Public(01)00384401018223
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00202175424P0
Device Catalogue NumberM00202175424P0
Device Lot Number24L20
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight62 KG